Facebook Pixel
EmpowHER Guest

Unusually light period on birth control?

By Anonymous January 4, 2016 - 1:25pm
Rate This


I've been taking birth control for over 3 years now with very few mishaps. Last month/pack I had some issues where I actually lost a pill, and had 20 days of active hormones instead of 21. I got my period like normal and started this next pack a day earlier than usual because of that lost pill.

I only had sex with condoms while on this pack just to be safe, but then when I travelled home due to a time difference I ended up missing a pill one day. I wasn't even sure what day I missed - but when I realized it (probably 1-2 days later) I doubled up. I got my "period" this month but it's way lighter than usual - mostly brown, not that red.

Should I be concerned? I usually have a much heavier period. Recently I started working out pretty heavily and have lost only a few pounds - could this affect it? Should I be concerned about pregnancy at all?

Thank you

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Having a lighter cycle with brown discharge is normal when you've had to catch up on your pills after missing 1/2. Because you were wise and used a condom as back up, pregnancy should not be a concern.

Be well,

January 4, 2016 - 1:38pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!